Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Melbourne, FL

February 7, 2021Indian River County, Okeechobee County, Florida

NWS Melbourne, FL issued this special weather statement at Feb 7, 2021, 10:02 AM EST for Indian River County, Okeechobee County, Florida. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 7, 2021, 10:02 AM EST (15:02 UTC)
Expired
Feb 7, 2021, 11:00 AM EST
In force
58 min
Issued by
NWS Melbourne, FL

Counties Indian River County, FL, Okeechobee County, FL

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 3.0 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2021-02-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 965 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2021-02-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 277 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
965 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
641 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
277 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
1.6
Supercell composite
6.8

Open this sounding in Storm Lab

The text

As transmitted.

203 
WWUS82 KMLB 071502
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
1002 AM EST Sun Feb 7 2021
 
FLZ047-053-054-058-059-071600-
St. Lucie FL-Southern Brevard County FL-Okeechobee FL-Osceola FL-
Indian River FL-
1002 AM EST Sun Feb 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ST. LUCIE...OKEECHOBEE...
INDIAN RIVER...SOUTH CENTRAL BREVARD AND SOUTHEASTERN OSCEOLA
COUNTIES UNTIL 1100 AM EST...

At 1002 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from Micco to near Basinger. Movement was east at 50
mph.

Winds in excess of 40 mph will be possible with this storm. Funnel 
clouds could be produced with this storm.

Locations impacted include...
Sebastian, Vero Beach, Treasure Island, Okeechobee and Fellsmere. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2717 8091 2719 8091 2723 8099 2730 8100
      2730 8103 2733 8105 2736 8103 2738 8107
      2739 8112 2746 8116 2786 8080 2785 8040
      2783 8039 2721 8053 2721 8068 2718 8068
      2717 8073 2721 8081 2719 8084 2714 8087
TIME...MOT...LOC 1502Z 247DEG 42KT 2787 8055 2746 8106 

$$

KN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Feb 7, 3:48 AM EST, 6 hours 14 minutes earlier.

Area forecast discussion, Feb 7, 3:48 AM EST, 6 hours 14 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
348 AM EST Sun Feb 7 2021

.DISCUSSION...
...Tornado Watch Remains in Effect Until 7 AM EST from Brevard and
Osceola Counties Northward...

Current-Today...Based on latest surface observations, a cold
front is pushing across the eastern Gulf, denoted by a broken line
of storms just ahead of it. All of east central Florida is in a
warm sector, characterized by surface dewpoints in the upper 60s
to around 70 and air temps in the lower 70s. Numerous showers and
lightning storms are ongoing well out ahead of the approaching
front with impulses in the flow aloft providing the necessary
lift.

Over the next few hours through sunrise, a vigorous shortwave mid-
level trough will continue to push across the Deep South, bringing a
weak surface low across northern Florida and up the southeast U.S.
coast.  As this occurs, lift will further increase area bringing
additional upstream convection across east central Florida with some
showers and storms also continuing to develop out ahead of it.

Per latest hi-res guidance highest chances of storms will continue
to be from Osceola and Brevard counties northward through mid-late
morning before coverage starts diminishing NW of I-4. So far,
convection has been primarily elevated, with not much in the way
of convective wind gusts reaching the surface. So while the
overall threat seems to have diminished, wind fields aloft remain
pretty impressive, and there is still the potential for isolated
damaging wind gusts, and possibly a tornado or two with 0-1km
storm-relative helicity on the order of 150-200 m^2/s^2.

The mid-level shortwave and associated surface low will continue to
lift up the eastern seaboard from late morning into this afternoon,
allowing the cold front to slowly push southward and transition
highest coverage of showers and storms from Brevard/Osceola Co's
southward from late morning and into the afternoon. During this
timeframe and across this area, models are showing surface-based
instability of 1000-1500 J/kg with a largely unidirectional wind
field.

The primary hazard will be strong wind gusts of 40-50 mph,
possibly up to 60 mph, especially with some guidance showing some
dry air aloft and DCAPE approaching 900 J/kg. Some small hail is
also possible with temperature aloft remaining cold, and a brief
tornado cannot be ruled out, but the threat appears much lower
across the Treasure Coast at this time.

Storms could linger across the Treasure Coast through most of the
afternoon as the front is expected to slow down the further south
it progresses. Max temps generally mid-upper 70s except near 80
for the Treasure Coast.

This evening and tonight...The cold front may finish pushing through
the Treasure Coast early this evening before stalling out just to the
south. Quite a bit of moisture leftover will keep a small shower
chance from Vero Beach southward through around midnight and then
along then along the Martin and St. Lucie coasts after midnight with
models showing an inverted trough developing. Overnight lows in the
low-mid 60s Space/Treasure Coasts and mid-upper 50s to the north and
west.

Monday-Tuesday...During Mon the stalled frontal boundary across
southern FL to the N Bahamas is shown slowly lifting back
northward over the FL Straits, then northeast of the local area
during Tue. A small degree of sfc genesis is indicated at the same
time by both GFS and Euro and mentionable PoP in the sct ranges
Mon largely shifts offshore during Tue as energy moves east from
the local area. Without a significant airmass change, temperatures
wl remain higher than normal with light winds.

Mid-Late Week...Lingering front/trough boundary across the Gulf
coast of N FL early Tue wl lead to a small shower chc primarily
north of the forecast area. Rising heights across the Bahamas
will extend generally fair and warm conditions to the FL
Peninsula. Some disturbed weather is indicated toward Friday as
another disturbance is shown approaching from the gulf of Mex and
an increase in rain chcs is advertised late week along with a chc
of some storms Friday and into Friday night with cooler and drying
conditions in the Saturday outlook.

&&

.AVIATION...
High coverage of TSRA, with some of the storms becoming strong to
severe, mainly from ISM-MLB northward through the late morning hours
ahead of a cold front. Showers and storms will eventually spread
toward VRB-SUA from late morning into the afternoon. Confidence on
timing for TEMPO TSRA restrictions is on the lower side, and
undoubtedly adjustments will be forthcoming, especially with models
guidance trending slower. Models are also showing the potential for
some low stratus to develop Sunday night into Monday morning.

&&

.MARINE...
Today...High coverage of showers and lightning storms, with some
possibly strong to severe with frequent lightning, wind gusts up to
50 knots, small hail, and possibly waterspouts as they move rapidly
to the east-northeast. Main threats will be north of Sebastian Inlet
through late morning before storms transition toward the Treasure
Coast from late morning into the afternoon.  Mariners will need to
watch for these storms rapdily approaching from the southwest.

Outside of showers and storms, boating conditions will be poor to
hazardous as southwest winds continue to increase through this
morning ahead of a cold front.  A Small Craft Advisory remains in
effect over the offshore waters through 10 AM this morning while
small craft should exercise caution nearshore. Conditions should
start to improve this afternoon as winds relax and veer more
westerly.

Tonight...Winds will veer northerly this evening and northeasterly
tonight behind the cold front but may still may remain offshore
south of Sebastian Inlet into this evening. Will probably need
another caution statement for portions of the coastal waters
for NE winds of 15 to 20 knots.

This Week...A stationary frontal boundary over southernmost FL
and Bahamas early Monday is forecast to lift back to the north
across the ECFL marine area Monday into Tue. Weak low pressure
development is possible along the feature while eventually lifting
north of the waters late Tue. Seas around 3-5 ft Monday, with
improvement in sea state Tue through midweek as high pressure
develops just east of the area. Seas 3-4 ft at midweek becoming
around 2-4 ft by Thursday.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  75  55  71  61 /  50   0  10  20
MCO  79  58  76  62 /  70   0  20  20
MLB  79  62  75  64 /  70  10  30  20
VRB  81  63  79  63 /  70  20  40  20
LEE  77  55  74  61 /  50   0  10  20
SFB  78  58  72  61 /  60   0  20  20
ORL  79  60  74  63 /  60   0  20  20
FPR  80  63  79  63 /  70  20  40  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Tornado Watch until 7 AM EST this morning for Coastal Volusia-
     Inland Volusia-Northern Brevard-Northern Lake-Orange-
     Osceola-Seminole-Southern Brevard-Southern Lake.

AM...Tornado Watch until 7 AM EST this morning for Flagler Beach to
     Volusia-Brevard County Line 0-20 nm-Volusia-Brevard County
     Line to Sebastian Inlet 0-20 nm.

     Small Craft Advisory until 10 AM EST this morning for Flagler
     Beach to Volusia-Brevard County Line 20-60 nm-Sebastian
     Inlet to Jupiter Inlet 20-60 nm-Volusia-Brevard County Line
     to Sebastian Inlet 20-60 nm.

&&

SHORT TERM/AVIATION...Combs
LONG TERM...Pendergrast
RADAR...Cristaldi
IDSS...Rodriguez
Hazardous weather outlook, Feb 7, 7:23 AM EST, 2 hours 39 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Melbourne FL
723 AM EST Sun Feb 7 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-080000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
723 AM EST Sun Feb 7 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
Scattered to numerous fast-moving showers and lightning storms
will continue along and ahead of a cold front, mainly near to
southeast of the I-4 corridor through Okeechobee County and the
Treasure Coast. Highest coverage and potential for strong to
severe storms will be from the I-4 corridor through Osceola and
Brevard counties through late morning before transitioning toward
the Treasure Coast and Okeechobee County from late morning and
into the afternoon hours. The primary storm hazards will be
frequent lightning strikes and strong wind gusts of 40 to 50 mph,
with localized damaging wind gusts up to 60 mph possible. Small
hail and a brief tornado or two could also occur.

.RIP CURRENT IMPACT...
There is a moderate risk of dangerous rip currents at the beaches
of east central Florida. If planning on entering the chilly surf,
only do so at a life guarded beach, and never enter the water
alone.

.MARINE THUNDERSTORM GUST IMPACT...
Fast-moving showers and storms that develop this morning and
afternoon will be capable of producing wind gusts of in excess of
35 knots, especially as they shift offshore of Brevard County
through the morning hours and then the Treasure Coast this
afternoon. Mariners will need to keep an eye out for showers and
storms quickly approaching from the west.

.WATERSPOUT IMPACT...
Strongest storms that develop through this morning may produce a
few waterspouts over the Atlantic coastal waters, especially with
storms that push offshore of Brevard County and the Treasure Coast.

.WIND AND SEA IMPACT...
Small craft should exercise caution nearshore through early
afternoon, and a Small Craft Advisory remains in effect through
10 AM this morning.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
The rip current risk will remain moderate at area beaches on
Monday. Another cold front will bring a chance of lightning storms
on Friday into Friday.

.SPOTTER INFORMATION STATEMENT...
Spotters should monitor the weather and self activate if needed
following local safety orders.

Weitlich

In the hours before

Local storm report, Feb 7, 9:01 AM EST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
901 AM EST SUN FEB 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0847 AM     TSTM WND GST     PATRICK AIR FORCE BASE  28.24N 80.61W
02/07/2021  M50 MPH          BREVARD            FL   ASOS

            KCOF ASOS MEASURES WIND GUST OF 43KT/50MPH FROM W

&&

JRS
Local storm report, Feb 7, 9:04 AM EST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
904 AM EST SUN FEB 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 AM     TSTM WND GST     2 SSW SUNTREE           28.20N 80.70W
02/07/2021  M40 MPH          Brevard            FL   MESONET

            APRS SITE EW945 MEASURES WIND GUST OF 35KT/40MPH FROM SW

&&

JRS
Local storm report, Feb 7, 9:15 AM EST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
915 AM EST SUN FEB 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 AM     TSTM WND GST     9 N PORT CANAVERAL      28.54N 80.57W
02/07/2021  M45 MPH          Brevard            FL   OTHER FEDERAL

            USAF TOWER KSC-0108 MEASURES WIND GUST OF 39KT/45MPH FROM
            W

&&

JRS
Special weather statement, Feb 7, 9:15 AM EST, 47 minutes before
Special Weather Statement
National Weather Service Melbourne FL
915 AM EST Sun Feb 7 2021

FLZ047-053-054-058-071500-
Southern Brevard County FL-Okeechobee FL-Osceola FL-Indian River FL-
915 AM EST Sun Feb 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OKEECHOBEE...INDIAN
RIVER...SOUTHERN BREVARD AND SOUTHEASTERN OSCEOLA COUNTIES UNTIL 1000
AM EST...

At 914 AM EST, Doppler radar was tracking a strong thunderstorm over
West Melbourne, or near Camp Holly Fish Camp, moving east at 45 mph.

Winds in excess of 40 mph will be possible with this storm. Funnel
clouds could be produced with this storm.

Locations impacted include...
Palm Bay, Melbourne, Sebastian, Vero Beach and Fellsmere.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2755 8030 2758 8116 2765 8113 2767 8114
      2808 8085 2814 8054 2799 8047
TIME...MOT...LOC 1414Z 265DEG 38KT 2807 8071

KN
Local storm report, Feb 7, 9:16 AM EST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
916 AM EST SUN FEB 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 AM     TSTM WND GST     7 SSE PLAYALINDA BEACH  28.57N 80.59W
02/07/2021  M44 MPH          Brevard            FL   OTHER FEDERAL

            USAF TOWER KSC-1102 MEASURES WIND GUST OF 38KT/44MPH FROM
            W

&&

JRS
Special weather statement, Feb 7, 10:02 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1002 AM EST Sun Feb 7 2021

FLZ047-053-054-058-059-071600-
St. Lucie FL-Southern Brevard County FL-Okeechobee FL-Osceola FL-
Indian River FL-
1002 AM EST Sun Feb 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ST. LUCIE...OKEECHOBEE...
INDIAN RIVER...SOUTH CENTRAL BREVARD AND SOUTHEASTERN OSCEOLA
COUNTIES UNTIL 1100 AM EST...

At 1002 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from Micco to near Basinger. Movement was east at 50
mph.

Winds in excess of 40 mph will be possible with this storm. Funnel
clouds could be produced with this storm.

Locations impacted include...
Sebastian, Vero Beach, Treasure Island, Okeechobee and Fellsmere.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2717 8091 2719 8091 2723 8099 2730 8100
      2730 8103 2733 8105 2736 8103 2738 8107
      2739 8112 2746 8116 2786 8080 2785 8040
      2783 8039 2721 8053 2721 8068 2718 8068
      2717 8073 2721 8081 2719 8084 2714 8087
TIME...MOT...LOC 1502Z 247DEG 42KT 2787 8055 2746 8106

KN

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 7, 4:47 AM ESTSpecial Weather StatementMLBLake58 min
Feb 7, 5:39 AM ESTSpecial Weather StatementMLBOrange, Seminole, Volusia66 min
Feb 7, 6:03 AM ESTSpecial Marine WarningMLB57 min
Feb 7, 6:42 AM ESTSpecial Weather StatementMLBOrange, Osceola63 min
Feb 7, 7:47 AM ESTSpecial Weather StatementMLBOsceola43 min
Feb 7, 8:29 AM ESTSpecial Weather StatementMLBBrevard46 min
Feb 7, 8:38 AM ESTSpecial Marine WarningMLB37 min
Feb 7, 9:04 AM ESTSpecial Marine WarningMLB26 min
Feb 7, 9:15 AM ESTSpecial Weather StatementMLBIndian River45 min
Feb 7, 10:41 AM ESTSpecial Marine WarningMLB49 min
Feb 7, 11:02 AM ESTSpecial Weather StatementMLBSaint Lucie58 min
Feb 7, 12:00 PM ESTSpecial Weather StatementMLBMartin60 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.